Can antidepressants make MS symptoms worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jenny R.
Regular Member


Date Joined Sep 2006
Total Posts : 162
   Posted 12/16/2006 4:27 PM (GMT -6)   
I have been having really strange sensations for 6 years now, facial tingling, cold water sensations, and also I feel like there are bugs crawling on me .  I have had brain, c-spine, lumbar MRI, VEP, SSEP, and everything is normal.  So, can antidepressants cause a worsening of MS symptoms?  Since I started the Prozac, the weird feelings have gotten extremely worse.  Just a thought, can anyone help, or relate? sad

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 12/16/2006 6:47 PM (GMT -6)   
Jenny R. said...
I have been having really strange sensations for 6 years now, facial tingling, cold water sensations, and also I feel like there are bugs crawling on me .  I have had brain, c-spine, lumbar MRI, VEP, SSEP, and everything is normal.  So, can antidepressants cause a worsening of MS symptoms?  Since I started the Prozac, the weird feelings have gotten extremely worse.  Just a thought, can anyone help, or relate? sad
If your symptoms are worsening with Prozac, you should call your doctor and tell him, and get off the Prozac.  Don't stop it by yourself: many antidepressants require a tapering off of them, not a sudden stop, so you need to talk with your doctor first before changing your dosage.
 
"Can antidepressants cause a worsening of MS symptoms" doesn't really have any relevance here, as you don't have a diagnosis of MS, and with all the normal tests, it's likely you don't have MS. People respond quite differently to meds, even common meds.  What works and is helpful for one person may not be helpful for someone else, and it sounds like the Prozac isn't helpful for you. But again, call your doctor before changing your dosage.
 
Generally people who do have MS find the antidepressants helpful to relieve some pain, and they do what they're designed to do..alleviate some of the anxiety and stress related to having a chronic disease.  But even then, not every antidepressant works well for every individual, and sometimes it takes trying different ones and in different dosages to find something that is effective.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Jenny R.
Regular Member


Date Joined Sep 2006
Total Posts : 162
   Posted 12/18/2006 7:10 PM (GMT -6)   
Thank you Uppitycats!!!!  I know that I sound ridiculous, but these feelings drive me nuts.  They have to be caused by something!!!!  I wish they would just go away, forever!!  Thanks again, Jen
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 20, 2017 3:30 AM (GMT -6)
There are a total of 2,870,634 posts in 315,027 threads.
View Active Threads


Who's Online
This forum has 156533 registered members. Please welcome our newest member, SuperUnknown.
264 Guest(s), 4 Registered Member(s) are currently online.  Details
Crispix, jhejehnsnx05, SuperUnknown, Jerry_Delaware


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer